Renal toxicity of non-narcotic analgesics. At-risk patients and prescribing applications.

Medical toxicology Pub Date : 1986-01-01
P Kincaid-Smith
{"title":"Renal toxicity of non-narcotic analgesics. At-risk patients and prescribing applications.","authors":"P Kincaid-Smith","doi":"","DOIUrl":null,"url":null,"abstract":"<p><p>Acute and chronic renal damage may occur with many analgesics. Acute effects on the kidney occur mainly with aspirin and other non-steroidal anti-inflammatory drugs (NSAIDs). One of the most obvious effects in healthy individuals is fluid retention which is thought to be mediated through inhibition of the renal effects of prostaglandins. Aspirin and NSAIDs also cause a decrease in glomerular filtration rate and renal blood flow and although these changes may occur in healthy individuals they are more pronounced in high renin states and in patients with pre-existing renal disease. Clinical syndromes associated with the renal effects of NSAIDs include oedema, acute renal failure and the nephrotic syndrome. Advanced age, dehydration, concurrent diuretic use and pre-existing renal disease are risk factors for these syndromes. Chronic effects of non-narcotic analgesics on the kidney were suspected before their acute effects became apparent. The key chronic renal lesion in the kidney attributed to prolonged ingestion of non-narcotic analgesics is renal papillary necrosis. The incidence of analgesic-associated renal papillary necrosis in different countries has generally paralleled the national regular use of analgesics. Although phenacetin was widely implicated as the cause of renal papillary necrosis, there is now increasing evidence that aspirin and other NSAIDs may cause renal papillary necrosis in patients who have not taken phenacetin. There is some evidence that this problem is reduced by legislative control of over-the-counter sales. Uroepithelial tumours have also been attributed to chronic abuse of analgesic mixtures. Such tumours are characterised by a reversal of the usual sex ratio, being more common in females.</p>","PeriodicalId":77871,"journal":{"name":"Medical toxicology","volume":"1 Suppl 1 ","pages":"14-22"},"PeriodicalIF":0.0000,"publicationDate":"1986-01-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Medical toxicology","FirstCategoryId":"1085","ListUrlMain":"","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

Acute and chronic renal damage may occur with many analgesics. Acute effects on the kidney occur mainly with aspirin and other non-steroidal anti-inflammatory drugs (NSAIDs). One of the most obvious effects in healthy individuals is fluid retention which is thought to be mediated through inhibition of the renal effects of prostaglandins. Aspirin and NSAIDs also cause a decrease in glomerular filtration rate and renal blood flow and although these changes may occur in healthy individuals they are more pronounced in high renin states and in patients with pre-existing renal disease. Clinical syndromes associated with the renal effects of NSAIDs include oedema, acute renal failure and the nephrotic syndrome. Advanced age, dehydration, concurrent diuretic use and pre-existing renal disease are risk factors for these syndromes. Chronic effects of non-narcotic analgesics on the kidney were suspected before their acute effects became apparent. The key chronic renal lesion in the kidney attributed to prolonged ingestion of non-narcotic analgesics is renal papillary necrosis. The incidence of analgesic-associated renal papillary necrosis in different countries has generally paralleled the national regular use of analgesics. Although phenacetin was widely implicated as the cause of renal papillary necrosis, there is now increasing evidence that aspirin and other NSAIDs may cause renal papillary necrosis in patients who have not taken phenacetin. There is some evidence that this problem is reduced by legislative control of over-the-counter sales. Uroepithelial tumours have also been attributed to chronic abuse of analgesic mixtures. Such tumours are characterised by a reversal of the usual sex ratio, being more common in females.

非麻醉性镇痛药的肾毒性。高危患者和处方应用。
许多镇痛药可引起急性和慢性肾损害。对肾脏的急性影响主要发生在阿司匹林和其他非甾体抗炎药(NSAIDs)。在健康个体中最明显的影响之一是液体潴留,这被认为是通过抑制前列腺素对肾脏的影响来介导的。阿司匹林和非甾体抗炎药也会导致肾小球滤过率和肾血流量下降,尽管这些变化可能发生在健康个体中,但在高肾素状态和已有肾脏疾病的患者中更为明显。与非甾体抗炎药肾作用相关的临床综合征包括水肿、急性肾功能衰竭和肾病综合征。高龄、脱水、同时使用利尿剂和已有肾脏疾病是这些综合征的危险因素。非麻醉性镇痛药对肾脏的慢性作用在其急性作用变得明显之前就被怀疑。长期服用非麻醉性镇痛药引起的肾脏慢性病变主要是肾乳头状坏死。不同国家与镇痛相关的肾乳头状坏死的发生率大体上与国家常规使用镇痛药的情况一致。尽管非那西丁被广泛认为是肾乳头状坏死的原因,但现在有越来越多的证据表明,阿司匹林和其他非那西丁类抗炎药可能导致未服用非那西丁的患者肾乳头状坏死。有一些证据表明,立法控制非处方销售可以减少这一问题。尿路上皮肿瘤也被认为是长期滥用镇痛合剂的结果。这种肿瘤的特征是与通常的性别比例相反,在女性中更常见。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书